MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.I. ANNULOFLEX MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.I. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AR-732
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to limited information, this event is being reported in a conservative manner.Device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2017, the manufacturer was notified by patient registration form (prf) that an annuloflex mitral annuloplasty ring sz 32 was implanted and explanted on (b)(6) 2017.During the procedure the physician implanted the ring, tested the native mitral valve and then decided to remove the ring.The physician performed a surgical repair and no ring or heart valve prosthesis was implanted.The procedure was extended but the increase in x-clamp time was not reported to the manufacturer.The ring was disposed by the hospital after explant.No patient complications were notified to the manufacturer.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device was performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Given that the device was not returned, no further investigation is possible at this time; however, from the customer narrative provided, the ring repair was insufficient, and the physician opted for surgical repair of the valve instead.As such, this event is attributable to the patient's condition, which precluded adequate repair via annuloplasty ring.The event is therefore considered to be not-device-related.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.I.
via crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key6640378
Report Number3005687633-2017-00063
Device Sequence Number1082769
Product Code KRH
UDI-Device Identifier08022057013699
UDI-Public(01)08022057013699(240)AR-732(17)200913
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/13/2020
Device Model NumberAR-732
Device Catalogue NumberAR-732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR